Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 22, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 2, 2011, 3:35 AM MDT. It took effect at Nov 2, 2011, 4:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 3:35 AM MDT (09:35 UTC)
- In effect from
- Nov 2, 2011, 4:00 AM MDT
- Expired
- Nov 2, 2011, 12:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
296 WWUS74 KEPZ 020935 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 335 AM MDT WED NOV 2 2011 ...WINDY CONDITIONS OVER HIGHER ELEVATIONS THIS MORNING... .A STRONG UPPER TROUGH IS SWEEPING ACROSS NORTHERN NEW MEXICO THIS MORNING. AS THIS TROUGH APPROACHES...WINDS AT MID AND HIGHER LEVELS WILL INCREASE. WINDS OF 30 TO 40 MPH CAN BE EXPECTED THIS MORNING BEFORE DIMINISHING AROUND NOON TIME AS THE TROUGH MOVES EAST OF THE AREA AND A SURFACE COLD FRONT MOVES SOUTH PAST THE MOUNTAINS. NMZ025-021800- /O.NEW.KEPZ.WI.Y.0022.111102T1000Z-111102T1800Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 335 AM MDT WED NOV 2 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * EVENT: WINDY CONDITIONS OF 30 TO 40 MPH DEVELOPING. * TIMING: STRONG WINDS DEVELOPING SHORTLY AND LASTING UNTIL NOON TODAY. * IMPACT: HIGH PROFILE VEHICLES COULD EXPERIENCE DRIVING DIFFICULTIES. SMALLER OBJECTS OUTSIDE NOT SECURED MAY BLOW AROUND. * VISIBILITY: LITTLE OR NO REDUCTION IN VISIBILITY EXPECTED AS BLOWING DUST SHOULD NOT BE A PROBLEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 1, 2:43 PM MDT, 12 hours 52 minutes earlier.
Area forecast discussion, Nov 1, 2:43 PM MDT, 12 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 243 PM MDT TUE NOV 1 2011 .SYNOPSIS... A COLD FRONT WILL PUSH INTO THE BORDERLAND LATER WEDNESDAY AFTERNOON USHERING IN SOME COOLER TEMPERATURES BY WEDNESDAY NIGHT...ALONG WITH BREEZY EASTERLY WINDS ESPECIALLY ON WESTERN SLOPES OF AREA MOUNTAINS. TEMPERATURES WILL RUN AROUND 10 TO 15 DEGREES BELOW NORMAL ON THURSDAY. A SECOND AND STRONGER UPPER LEVEL TROUGH OF LOW PRESSURE AND ASSOCIATED PACIFIC FRONT WILL MOVE INTO THE AREA IN THE FRIDAY NIGHT EARLY SATURDAY MORNING TIME FRAME...BRINGING WARMER SOUTHWEST WINDS FRIDAY AFTERNOON...WINDY CONDITIONS FRIDAY NIGHT...ESPECIALLY EAST OF THE MOUNTAINS...AND ISOLATED RAIN AND HIGH ELEVATION SNOW SHOWERS TO THE MOUNTAINS OF SOUTHERN NEW MEXICO. && .DISCUSSION... THE FORECAST IS PRETTY MUCH ON TRACK AS WE CONTINUE TO LOOK AT 3 SYSTEMS TO AFFECT THE BORDERLAND OVER THE NEXT 7-8 DAYS. SYSTEM NUMBER 1 IS THE BACKDOOR FOLLOWING THE IMPULSE MOVING THROUGH THE CENTRAL ROCKIES TONIGHT. WINDS WILL START TO INCREASE AND VEER MORE NORTHERLY WEDNESDAY AFTERNOON LIMITING THE MAXIMUM TEMPERATURE WEDNESDAY AHEAD OF THE COOLER AIR PUSHING SOUTHWESTWARD FRIDAY NIGHT. FORECAST SURFACE PRESSURE GRADIENTS COULD STILL SUPPORT POSSIBLE GUSTS OF 40+ MPH LOCALLY AT TIMES ON THE WESTERN SLOPES. TEMPS WILL BE AROUND 10-15 F COOLER (AND THUS BELOW NORMAL) ON THURSDAY. SYSTEM NUMBER 2 IS STRONGER AND WILL BE RIGHT ON THE HEELS OF NUMBER 1 PRODUCING BREEZY BUT WARMER DOWN SLOPE SOUTHWEST WINDS FRIDAY AFTERNOON. AS MENTIONED EARLIER...THE GFS STILL FORECASTS THE MAX WIND FIELD ALOFT AND AT THE SURFACE FRIDAY NIGHT...EARLY SATURDAY MORNING WITH FROPA AROUND 06Z-09Z SATURDAY AND THE TROPA ALOFT AROUND 12Z SATURDAY. THE ECMWF MODEL IS NOW SLOWER DELAYING THE HIGH WINDS TO THE DAYTIME SATURDAY. GFS IS PREFERRED AT THIS TIME BUT THIS SCENARIO WILL HAVE TO BE CONTINUOUSLY WATCHED. THE SYSTEM IS VERY FAST AND PROGRESSIVE EXITING BY SATURDAY EVENING WITH THE BREEZY WEST TO NORTHWEST WINDS GRADUALLY DECREASING DURING THE DAY AS THE SURFACE PRESSURE GRADIENT RELAXES. TEMPS WILL DROP ABOUT 10 DEGREES AGAIN ON SATURDAY FROM FRIDAY'S RECOVERY AND THERE IS A SLIGHT RISK FOR MOUNTAIN RAIN AND SNOW SHOWERS FRIDAY NIGHT AND SATURDAY MORNING OVER THE NORTHERN THIRD OF OUR FORECAST AREA. WIND ADVISORIES AND EVEN A HIGH WIND WARNING MIGHT HAVE TO BE ISSUED ESPECIALLY FOR THE HIGHER TERRAIN AND FOR THE EAST SLOPES LATER FRIDAY FOR THIS SYSTEM. THE THIRD SYSTEM IS SLATED FOR NEXT MONDAY/TUESDAY AND IS NOW FORECAST BY THE MODELS TO BE NOT QUITE AS INTENSE...WITH BOTH THE GFS AND THE ECMWF BOTH FORECASTING OPEN VS ORIGINALLY CLOSED LOWS. THE SYSTEM STILL LOOKS QUITE STRONG AND IS FORECAST TO MOVE THROUGH CENTRAL/NORTHERN NEW MEXICO LATER MONDAY AND TUESDAY. THIS TIME THE ECMWF IS FASTER THAN THE GFS BUT BOTH FORECAST STRONG WINDS...COLDER TEMPS...AND A RISK FOR MAINLY MOUNTAIN RAIN/SNOW SHOWERS. && .AVIATION... .AVIATION...VALID 02/00Z-03/00Z. P6SM SKC-SCT200-250 THRU PD. WEST WINDS AOB 12KTS THRU THE NIGHT EXCEPT AT KELP WHERE DOWN SLOPE WINDS COULD INCREASE TO 27015G25KT FM 03Z-09Z. WINDS WILL BE SHIFTING AROUND FROM WEST TO NE AT 10-20KTS BETWEEN 15Z-21Z FROM NORTH TO SOUTH. && .FIRE WEATHER... A SERIES OF STORM SYSTEMS WITH EACH ONE STRONGER THAN THE PREVIOUS WILL BE MOVING ACROSS THE REGION OVER THE NEXT WEEK. THE FIRST SYSTEM WILL BE MOVING THROUGH TOMORROW WITH WINDS SHIFTING AROUND FROM THE WEST TO NORTHEAST DURING THE DAY BEHIND A STRONG COLD FRONT. EXPECT HIGHS TO DROP ABOUT 15 TO 20 DEGREES BEHIND THIS FRONT FOR WEDNESDAY AND THURSDAY. A BRIEF WARM UP WILL OCCUR ON FRIDAY AHEAD OF THE NEXT SYSTEM FOR LATE FRIDAY INTO SATURDAY. SOME AREAS OF RED FLAG CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON...MAINLY ALONG AND EAST OF THE RIO GRANDE. THIS SYSTEM WILL HAVE SOME MOISTURE ASSOCIATED WITH IT AND COULD DROP SOME LIGHT SNOW IN THE MOUNTAINS ABOVE 6500 FEET SATURDAY MORNING. SOME VERY STRONG WEST WINDS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY...ESPECIALLY ON THE EASTERN MOUNTAIN SLOPES. ANOTHER WARM UP IS EXPECTED MONDAY AHEAD OF THE THIRD SYSTEM OF THE WEEK WHICH WILL AFFECT THE REGION TUESDAY. AGAIN BREEZY TO WINDY CONDITIONS ARE POSSIBLE WITH THIS SYSTEM AND SOME SHOWER ACTIVITY IS POSSIBLE ACROSS THE FIRE DISTRICT. 26 - GRZYWACZ && .PRELIMINARY POINT TEMPS/POPS... EL PASO 55 72 39 61 43 / 0 0 0 0 0 SIERRA BLANCA TX 42 68 32 58 37 / 0 0 0 0 0 LAS CRUCES 48 70 35 60 37 / 0 0 0 0 0 ALAMOGORDO 46 69 33 57 36 / 0 0 0 0 0 CLOUDCROFT 33 47 23 45 29 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 46 67 32 58 35 / 0 0 0 0 0 SILVER CITY 41 64 31 54 35 / 0 0 0 0 0 DEMING 46 69 33 61 36 / 0 0 0 0 0 LORDSBURG 47 70 32 61 36 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 20/26 NOVLAN / GRZYWACZ
Hazardous weather outlook, Nov 1, 5:40 AM MDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 540 AM MDT TUE NOV 1 2011 NMZ022>025-030>032-TXZ055-056-021245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 540 AM MDT TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY WINDS WITH A WEATHER FRONT ON WEDNESDAY WILL BRING COOLER TEMPERATURES ON THURSDAY. STRONG GUSTY WINDS ON FRIDAY WITH SOME BLOWING DUST. THESE WINDS COULD BECOME VERY STRONG AND POSSIBLY DAMAGING LATE FRIDAY NIGHT ALONG EAST SLOPES OF MOUNTAINS. A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS IN THE MOUNTAINS FRIDAY NIGHT AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
Nearby
Wind Advisories in New Mexico, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.